MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS ANTI-HBS REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS ANTI-HBS REAGENT PACK; IN-VITRO DIAGNOSTICS
Catalog Number 6801925
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined reproducible, discordant positive vitros ahbs results were obtained from a single patient sample tested on two different vitros xt7600 integrated systems using vitros ahbs reagent lot 5280.The vitros ahbs positive results generated from reagent lot 5280 were discordant when compared to anti-hbs negative results obtained from the same sample using two different non-vitros methods.The assignable cause of the event is most likely an unknown sample interferent that affects the vitros ahbs assays but not the non-vitros anti-hbs methods.Heterophilic antibody interference was not a cause of the event as the sample was treated with a heterophilic blocking tube (hbt) and a non-specific antibody blocking tube (nabt) and the vitros ahbs results obtained from the blocking tube fluids were similar to the results obtained from the untreated sample.A performance issue with vitros ahbs reagent lot 5280 did not likely contribute to the event as historical quality control results were acceptable, indicating vitros ahbs reagent lot 5280 was performing as intended.Continual tracking and trending of complaints has not identified any signals that would point to a potential systemic performance issue with vitros ahbs reagent lot 5280.The customer did not perform any diagnostic within-run precision testing to assess instrument function on either vitros xt7600 integrated systems, however, since the false positive vitros ahbs results were obtained on two different instruments, a performance issue with either vitros xt7600 integrated system did not likely contribute to the event.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report reproducible, discordant positive vitros ahbs results were obtained from a single patient sample tested on two different vitros xt7600 integrated systems using vitros ahbs reagent lot 5280.The vitros ahbs positive results generated from reagent lot 5280 were discordant when compared to anti-hbs negative results obtained from the same sample using two different non-vitros methods.Vitros ahbs positive results of 46 and 22 miu/ml (>12 is antibody pos) vs.The expected result of negative.Biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The discordant positive vitros ahbs results were not reported from the laboratory and there was no allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint numbers (b)(4), and reportability assessment (b)(4).

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS ANTI-HBS REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key23821008
Report Number3007111389-2025-00134
Device Sequence Number21325681
Product Code LOM
UDI-Device Identifier10758750001682
UDI-Public(01)10758750001682(17)260127(11)250501(10)5280
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/27/2026
Device Catalogue Number6801925
Device Lot Number5280
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2025
Initial Report FDA Received Date12/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown